MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number 02-022-35-3509
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 6616265 02-020-12-0335 - truliant ps por fem ps por right sz 3.5, 7004702 02-022-55-3525 - truliant por tib tray size 3.5f/2.5t, 30000 02-029-99-1001 - fluted headless pin 3.0" square head, pk2, 359010 02-029-99-1002 - threaded head pin 2.3" square head, pk2, 6982469 200-07-29 - advanced patella 29m 3 peg implant.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6)2021.Has not yet been explanted.The patient had and will continue to have pain and suffering.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Additional manufacturer narrative- additional information was added.Report 1 of 3.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Event or Problem Description
Revision surgical procedure approximately 2 years 2 months post initial implant.Preoperative diagnoses: failed right total knee arthroplasty secondary to premature polyethylene wear from a recalled polyethylene insert and aseptic loosening of the femoral component.Revision right.Total knee arthroplasty of femoral, tibial, and patellar components.Patient was revised to competitor's implants.Infection work-up was negative.There was some early polyethylene synovitis, but no signs of infection or purulence.There was early wear of the patellar button on the lateral facet with flattening, it was exchanged.On gross inspection of the tibial insert, there were no obvious signs of significant wear, there were a couple of areas of some pinning.There was failure of bony ingrowth for the femoral component, it was removed.Tibial component was removed.Tile patient was awoken from anesthesia and transferred to the recovery room in stable condition.No complications.Device will not be returned.No breakage of device or surgical delay/prolongation reported.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Failure of the bone to thoroughly grow into the femoral component may have lead to loosening at bone-implant interface; however, this cannot be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17332905
Report Number1038671-2023-01673
Device Sequence Number17804100
Product Code JWH
UDI-Device Identifier10885862304346
UDI-Public10885862304346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number02-022-35-3509
Device Catalogue Number02-022-35-3509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer05/28/2024
05/29/2025
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date06/19/2024
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IN INITIAL REPORT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale